Pennsylvania, 2021

Flash Flood and Damaging Winds in Pennsylvania, July 11, 2021

July 11, 2021 · NWS CTP · 30 events in 14 counties and zones

Scattered thunderstorms developed in a moderate CAPE, moderate shear environment just south of a warm front that was draped from northwest to southeast across central Pennsylvania during the afternoon of July 11, 2021. Several of the storms produced wind damage, and a few storms exhibited rotation near the warm front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$103,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Scattered thunderstorms developed in a moderate CAPE, moderate shear environment just south of a warm front that was draped from northwest to southeast across central Pennsylvania during the afternoon of July 11, 2021. Several of the storms produced wind damage, and a few storms exhibited rotation near the warm front. One slower moving thunderstorm brought urban flash flooding to Harrisburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 11, 3:25 PM EST, 55 minutes earlier.

Area forecast discussion, Jul 11, 3:25 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service State College PA
425 PM EDT Sun Jul 11 2021

.SYNOPSIS...
A warm front draped near and just to the north of Route 322 in
Western and Central PA this afternoon will drift slowly north
through this evening, ushering in higher humidity and hotter
temperatures for the beginning of the upcoming week. This will
also increase the chance of mainly afternoon and early evening
showers and thunderstorms through the middle of the week, some
of which could contain gusty winds and locally heavy rain.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Small amount of CIN present in the soundings early this
afternoon has vanished, but rather weak mid-level lapse rates
are still preventing tall and well organized updrafts from
forming thus far.

As a potent shortwave and associated uvvel max approaching from
the PA/Ohio border will help to intensify the storms and bring a
few to several hour period of heavier rain across the NW half of
the CWA late today through the evening hours.

Target area for the heaviest rain (locally over 2 inches
possible) and flash flooding concerns appears to be across the
Ncent Mtns and portions of the Upper Mainstem of the Susq Valley
where FFG values are the lowest and last few runs of the
HRRR/RAP focus the best chc for two-three training TSRAs.

The best low-mid level shear and broad-looping hodographs up
through 2KM are INVOF KDUJ/KUNV and points just to the SE into
early this evening. This is where the greatest supercell/isolated
brief tornado risk will reside.

Precip will linger the longest across our NE zones tonight and
convection could back-build for up to several hours there later
tonight as the sfc warm front stalls out and the aforementioned
upper shortwave and associated speed max merges in with a larger
scale entrance region of an upper jet from the Finger Lakes
Region of NY to New England.

Min temps tonight in the 60s to low 70s in the SE will make it
feel much muggier than recent nights with a narrow T/Td spread
after midnight, leading to some patchy fog.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
More of the same is in store for Monday with high PWATs and
perhaps better destabilization. However, some short wave ridging
is in place for some of the day. Might be tough to crank up
enough CAPE to make strong/severe storms. Maxes will probably be
5-8F higher on Mon vs. Sun. Most likely time for storms is the
late aftn around peak heating.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Not much change today in the extended forecast department.

Still looking like Thursday would be the one day with the
best chance to be mainly dry this week. Models today slightly
less wet today with Thursday.

Still not clear cut for later next weekend. Most of the
guidance the last few days has shown a mixed signal for if
we can get some dry weather. The 12Z EC today shows a better
chance for drier weather on next Sunday.

More detail below.

Large scale upper level ridge across the western states will
keep a weakness in the upper level flow over the eastern states
for the new week. Dewpoints will come up high, but 500 mb
heights come up toward 594 dm. Thus while showers and storms
will occur from time to time next week, it will not be wet all
the time, given how warm aloft it will be. Main chance for rain
will be later in the afternoon and early evening.

Temperatures will run above normal again, but numbers not quite
there for any heat products. Main chance for coming close at
this point would be near Lancaster.

Best chance of any dry days will be Thursday. Still hints of a
lee-side trough across the east that day too, so an isolated
shower or storm could occur.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
MVFR CIGS likely to persist for most or all of the region near
and to the north of a line from KBFD to KUNV KSEG and KHZL
through early this evening with local IFR cigs and vsbys in
+RA/TSRA as a warm front has difficulty lifting slowly north
across the state. VFR to Tempo MVFR in SHRA/TSRA will occur
across the Laurel Highlands region and Scent PA.

Hires model guidance signals heavy downpours are most likely
across the northern 1/2 of the airspace later this
afternoon/evening, but confidence is low.

Cigs should trend steadily lower across the northern 1/2 late
today with MVFR-IFR conditions probable tonight into early
Monday morning. Showers and storms should fade after 06Z Mon.

Outlook...

Tue-Wed...Rounds of locally heavy showers and t-storms with
restrictions likely.

Thu...Low chance for isolated showers/t-storms.

Fri...Still a chance of showers and storms ahead of a cold
front.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Lambert/Dangelo
LONG TERM...Martin
AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jul 11, 2:12 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
312 PM EDT Sun Jul 11 2021

PAZ004-037-121915-
Warren-Tioga-
312 PM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Heavy rain is possible from several rounds of showers and
thunderstorms, which could lead to localized flooding. Strong to
severe thunderstorms with gusty winds are possible late this
afternoon and early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms with gusty winds are possible Monday
and Tuesday afternoon, and heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017>019-024>028-033>036-041-045-046-049-050-056-
063>065-121915-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Northern Lycoming-
Southern Clinton-Southern Lycoming-Union-Snyder-Perry-Cumberland-
Adams-York-
312 PM EDT Sun Jul 11 2021

...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms with gusty winds are possible Monday
afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ066-121915-
Lancaster-
312 PM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible late
today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The heat index could reach 100 degrees for a few hours both Monday
and Tuesday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-051>053-057>059-121915-
Sullivan-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-
312 PM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Heavy rain is possible from several rounds of showers and
scattered strong to severe thunderstorms, which could lead to
localized flooding and gusty winds late today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms with gusty winds are possible Monday
and Tuesday afternoon, and heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 11, 2:29 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service State College PA
329 PM EDT Sun Jul 11 2021

PAZ010-011-112000-
Cameron PA-Elk PA-
329 PM EDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CAMERON AND ELK
COUNTIES UNTIL 400 PM EDT...

At 328 PM EDT, Doppler radar indicated a strong thunderstorm near
Medix Run, moving northeast at 20 mph.

Wind gusts up to 50 mph are possible.

This strong thunderstorm will be near...
  Benezette around 340 PM EDT.
  Hicks Run around 355 PM EDT.
  Truman, Emporium and Cameron around 400 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4128 7847 4134 7856 4160 7835 4140 7811
TIME...MOT...LOC 1928Z 228DEG 17KT 4134 7848

Gutierrez
Special weather statement, Jul 11, 2:51 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service State College PA
351 PM EDT Sun Jul 11 2021

PAZ017-018-024-112030-
Northern Centre PA-Clearfield PA-Cambria PA-
351 PM EDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN CENTRE...
CLEARFIELD...AND CAMBRIA COUNTIES UNTIL 430 PM EDT...

At 350 PM EDT, Doppler radar indicated a strong thunderstorm near
Ebensburg, moving northeast at 45 mph.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Ebensburg, Nanty-Glo, Northern Cambria, Patton, Vinco, Loretto,
Hastings, Carrolltown, Houtzdale, Blandburg, Prince Gallitzin State
Park, Belsano, Mundys Corner, Colver, Irvona, Coalport, Ramey,
Vintondale, Brisbin and Westover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4096 7864 4082 7825 4041 7874 4040 7889
      4050 7892
TIME...MOT...LOC 1950Z 219DEG 49KT 4053 7874

Lambert
Special weather statement, Jul 11, 3:59 PM EST, 21 minutes before
Special Weather Statement
National Weather Service State College PA
459 PM EDT Sun Jul 11 2021

PAZ025-112145-
Blair PA-
459 PM EDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR COUNTY UNTIL 545
PM EDT...

At 458 PM EDT, Doppler radar indicated a strong thunderstorm near
Duncansville, moving northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Altoona, Hollidaysburg, Roaring Spring, Lakemont, Bellwood,
Williamsburg, Duncansville, Tipton, Sinking Valley, Canoe Creek State
Park, East Freedom, Newry, Peoples Natural Gas Field, Penn State
Altoona, Delgrosso's Amusement Park and Lakemont Park And Island
Waterpark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4039 7850 4067 7835 4062 7817 4056 7820
      4053 7817 4054 7815 4056 7814 4055 7814
      4051 7815 4032 7839
TIME...MOT...LOC 2058Z 208DEG 20KT 4038 7842

Evanego
Special weather statement, Jul 11, 4:06 PM EST, 14 minutes before
Special Weather Statement
National Weather Service State College PA
506 PM EDT Sun Jul 11 2021

PAZ050-052-056-057-112145-
Perry PA-Northumberland PA-Dauphin PA-Snyder PA-
506 PM EDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...DAUPHIN...AND SNYDER COUNTIES UNTIL 545 PM EDT...

At 505 PM EDT, Doppler radar indicated a strong thunderstorm near
Millersburg, moving northeast at 25 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Selinsgrove, Millersburg, Elizabethville, Port Trevorton,
Klingerstown, Rebuck, Meiserville, Urban, Liverpool, Gratz, Dalmatia,
Berrysburg, Herndon and Pillow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4066 7670 4062 7664 4051 7693 4052 7704
      4058 7706 4061 7703 4061 7701 4063 7694
      4064 7694 4065 7695 4064 7700 4085 7681
      4069 7662
TIME...MOT...LOC 2105Z 228DEG 21KT 4059 7694

Lambert

The radar

The State College radar (KCCX), 55 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Blair

When
July 11, 4:20 PM EST
Where
Blair County, 1.22 mi SSW of Greenwood
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.514, -78.379

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees in the 400 block of Pleasant Valley Blvd.

Thunderstorm Wind, Blair

When
July 11, 4:21 PM EST
Where
Blair County, 0.65 mi SSE of Greenwood
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.522, -78.364

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees across the east end of Altoona.

Thunderstorm Wind, Blair

When
July 11, 4:32 PM EST
Where
Blair County, 0.1 mi SE of Bellwood
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.599, -78.329

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees and wires in Bellwood.

Thunderstorm Wind, Elk

When
July 11, 4:40 PM EST
Where
Elk County, 0.7 mi SSW of Benezette
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
41.310, -78.404

A severe thunderstorm with winds estimated near 60 mph brought down a tree on wires in Benezette Township.

Thunderstorm Wind, Somerset

When
July 11, 4:45 PM EST
Where
Somerset County, 0.82 mi S of Jerome
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
40.208, -78.981

A severe thunderstorm with winds estimated near 60 mph brought down numerous trees and wires across northern Somerset County in the vicinity of Jennerstown, Boswell and Jerome.

Thunderstorm Wind, Blair

When
July 11, 5:20 PM EST
Where
Blair County, 1.37 mi ENE of Mill Run
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.510, -78.407

A severe thunderstorm with winds estimated near 70 mph damaged a roof on a building in the 1800 block of Union Ave.

Thunderstorm Wind, Clinton

When
July 11, 5:24 PM EST
Where
Clinton County, 1.83 mi ENE of Hammersley Fork
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.437, -77.896

A severe thunderstorm with winds estimated near 60 mph brought down trees on wires near the intersection of Tamarack Rd and Kettle Creek Rd.

Thunderstorm Wind, Bedford

When
July 11, 5:25 PM EST
Where
Bedford County, 1.79 mi SE of Alum Bank
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.162, -78.595

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees in the area.

Thunderstorm Wind, Blair

When
July 11, 5:30 PM EST
Where
Blair County, 1.03 mi W of Tyrone
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.679, -78.249

A severe thunderstorm with winds estimated near 60 mph brought down trees on wires.

Thunderstorm Wind, Blair

When
July 11, 5:38 PM EST
Where
Blair County, 0.56 mi E of Vail
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
40.719, -78.189

A severe thunderstorm with winds estimated near 60 mph brought down trees on wires.

Thunderstorm Wind, Huntingdon

When
July 11, 5:52 PM EST
Where
Huntingdon County, 2.15 mi NW of Newburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.306, -78.173

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees near the Lake Raystown Resort.

Thunderstorm Wind, Centre

When
July 11, 5:57 PM EST
Where
Centre County, 0.84 mi WNW of Pine Grove Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.734, -77.885

A severe thunderstorm with winds estimated near 60 mph brought down a tree across the road near the intersection of S Nixon Rd and Pine Grove Rd.

Thunderstorm Wind, Centre

When
July 11, 6:02 PM EST
Where
Centre County, 1.69 mi NW of State College
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.795, -77.875

A severe thunderstorm with winds estimated near 60 mph brought down a tree on wires in the 400 block of Ridge Ave.

Thunderstorm Wind, Mifflin

When
July 11, 6:15 PM EST
Where
Mifflin County, 1.14 mi NNE of Belleville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.615, -77.712

A severe thunderstorm with winds estimated near 60 mph brought down a tree on wires across Maple Grove Rd.

Thunderstorm Wind, Centre

When
July 11, 6:32 PM EST
Where
Centre County, 1.99 mi WSW of Ingleby
Measured
96 kt (110 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
40.823, -77.467

A severe thunderstorm with winds estimated near 110 mph snapped and uprooted several trees with damage to six campsites and multiple vehicles.

Thunderstorm Wind, Mifflin

When
July 11, 6:35 PM EST
Where
Mifflin County, 2.51 mi ENE of Locke Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
40.720, -77.480

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees on wires.

Thunderstorm Wind, Centre

When
July 11, 6:38 PM EST
Where
Centre County, 0.7 mi NE of Coburn
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.877, -77.441

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees near the intersection of Broad Rd and Pine Creek Rd.

Thunderstorm Wind, Clinton

When
July 11, 6:38 PM EST
Where
Clinton County, 0.83 mi SE of Mc Elhattan
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.161, -77.359

A severe thunderstorm with winds estimated near 60 mph brought down several trees.

Thunderstorm Wind, Clinton

When
July 11, 6:59 PM EST
Where
Clinton County, 0.64 mi N of Avis
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.189, -77.320

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees in Avis.

Thunderstorm Wind, Union

When
July 11, 7:24 PM EST
Where
Union County, 1.53 mi S of Winfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.898, -76.856

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees and wires along Park Rd.

Thunderstorm Wind, Perry

When
July 11, 7:30 PM EST
Where
Perry County, 1.19 mi N of Newport
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.487, -77.132

A severe thunderstorm with winds estimated near 60 mph brought down a tree on a van, trapping the family of nine in the van. There was one injury reported.

Thunderstorm Wind, Perry

When
July 11, 7:37 PM EST
Where
Perry County, 1.98 mi E of Newport
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.471, -77.092

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees on wires.

Thunderstorm Wind, Perry

When
July 11, 7:49 PM EST
Where
Perry County, 0.93 mi WNW of New Buffalo
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.454, -76.967

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees, some on vehicles. No injuries reported.

Thunderstorm Wind, Columbia

When
July 11, 8:03 PM EST
Where
Columbia County, 0.54 mi W of Catawissa
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.950, -76.460

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees and wires.

Thunderstorm Wind, Columbia

When
July 11, 8:03 PM EST
Where
Columbia County, 0.49 mi E of Fernville
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
40.999, -76.461

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees on wires.

Thunderstorm Wind, Schuylkill

When
July 11, 8:27 PM EST
Where
Schuylkill County, 1.96 mi SW of Pitman
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.702, -76.549

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees.

Thunderstorm Wind, Cumberland

When
July 11, 8:31 PM EST
Where
Cumberland County, 1.22 mi ESE of Rossmoyne
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.213, -76.909

A severe thunderstorm with winds estimated near 60 mph brought down a tree across Spanglers Mill Rd.

Thunderstorm Wind, Cumberland

When
July 11, 8:31 PM EST
Where
Cumberland County, 0.46 mi W of Eberleys Mill
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.231, -76.909

A severe thunderstorm with winds brought a measured wind gust of 63 mph.

Flash Flood, Dauphin

When
July 11, 9:15 PM EST to 11:15 PM EST
Where
Dauphin County, 1.71 mi NNW of (Har)wso Harrisburgt to 0.82 mi NNE of Oakleigh
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.242, -76.866

Flash flooding resulted in several cars stranded in water on Cameron Street.

Thunderstorm Wind, Schuylkill

When
July 11, 9:20 PM EST
Where
Schuylkill County, 1.05 mi W of Tamaqua
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.799, -75.970

A severe thunderstorm with winds estimated near 60 mph brought down multiple trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965860, 965861, 965867, 965862, 965865, 965866, 971475, 971480, 971482, 971483, 971481, 971478, 971484, 971485, 971487, 971486, 971488, 971505, 971504, 971506, 971508, 971507, 971515, 971511, 971512, 971514, 971509, 971510, 971586, 971513.